Weight fluctuations or obesity may cause a fatty infiltration of the breast or skin redundancy affecting the chest. Hormone imbalances can cause gynecomastia. Certain medical conditions can give rise to hormone problems. Some of these include pituitary problems, liver or kidney problems, thyroid disease, and tumors. Medications and drugs can also cause breast enlargement. Young men take steroids to improve physique and increase muscle mass during weight training. A common side effect of steroids in men is gynecomastia. Once breast enlargement occurs, it doesn’t always resolve when the steroids and aggressive chest workouts are discontinued. Men of all ages take medications like Propecia to prevent hair loss. This drug can also cause male chest development. Stopping the medication may improve or lessen the condition, but the breast may never return to its original appearance. Prostate drugs, Valium, antidepressants, Tagamet for peptic ulcer, HIV medication, alcohol, marijuana, amphetamines, heroin, and certain herbal products can also contribute to gynecomastia. In all cases, stopping the medication may improve the condition to some degree, although a complete reversal of effects is not always seen.